Alert archive / Alabama / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Oct 15, 2006, 11:23 AM CDT for 11 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2006, 11:23 AM CDT (16:23 UTC)
- Expired
- Oct 15, 2006, 6:02 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 151623 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1123 AM CDT SUN OCT 15 2006 ALZ001>010-016-152300- /O.NEW.KHUN.FW.W.0002.061015T1623Z-061015T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1123 AM CDT SUN OCT 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A COMBINATION OF CONTINUED VERY DRY AIR...WINDS OF 10 TO 15 MPH...AND RECENT DRY CONDITIONS...WILL CAUSE HAZARDOUS BURNING CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES HAVE ALREADY DROPPED BELOW 30 PERCENT IN MANY AREAS...AND COULD DROP TO AROUND 20 PERCENT LATER THIS AFTERNOON. WINDS OF 10 TO 15 MPH ARE BEING REPORTED IN SPOTS AND THIS SHOULD CONTINUE FOR AT LEAST THE NEXT FEW HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KHUN 152302 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 602 PM CDT SUN OCT 15 2006 ALZ001>010-016-160015- /O.CAN.KHUN.FW.W.0002.000000T0000Z-061015T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 602 PM CDT SUN OCT 15 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. HUMIDITY LEVELS ARE BEGINNING TO RISE...THUS THE RED FLAG WARNING FOR THE TENNESSEE VALLEY HAS BEEN CANCELLED. FIRE DANGERS SHOULD LESSEN ON MONDAY DUE TO A GOOD CHANCE OF RAIN. $$ KTW/RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:40 AM CDT, 43 minutes earlier.
Area forecast discussion, Oct 15, 10:40 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 AM CDT SUN OCT 15 2006 .DISCUSSION... TODAY IS DEFINITELY A TRANSITION DAY FOR THE TENNESSEE VALLEY. 10 AM TEMPS IN THE REGION RANGE FROM 55 IN SAVANNAH TN TO 61 IN THE SHOALS...WITH DEWPOINTS IN THE UPPER 20S AND LOWER 30S. HIGH CLOUDS ARE TRYING TO MOVE IN FROM THE WEST AND ARE OCCASIONALLY MAKING IT. THE CURRENT TEMPS ARE RUNNING ABOUT 5F ABOVE THE LAV GUIDANCE SO THE GOING FORECAST LOOKS JUST FINE IN THAT RESPECT. IT MAY LATER BE NECESSARY TO INCREASE THE CLOUD COVER BUT I WOULD LIKE TO SEE A LITTLE MORE OF IT MAKE EASTWARD PROGRESS BEFORE UPDATING. && .FIRE WEATHER... RH VALUES ALREADY BELOW THE 30 PCT THRESHOLD...WITH KMSL REPORTING 10 MPH WINDS AS WELL. IF WINDS DO NOT SLACKEN IN THE NEXT HOUR OR SO...A RED FLAG WARNING MAY HAVE TO BE CONSIDERED. FOR NOW...WILL CONTINUE THE HEIGHTENED FIRE DANGER WORDING IN THE HWO/FWF...AND CONTINUE TO MONITOR. && .HYDROLOGY... I CANT BELIEVE I HAVE FIRE WX AND HYDRO IN THE SAME DISCUSSION. A PERIOD OF WET WEATHER IS IN THE FORECAST MONDAY AND TUESDAY. THERE ARE PLENTY OF TIMING/LOCATION DIFFERENCES BETWEEN THE MODELS...SO SPECIFICS ARE HARD TO COME BY...BUT IT SEEMS LIKELY THAT SOMEPLACE IN THE SOUTHEAST WILL SEE VERY HEAVY RAINFALL. WHETHER THAT PLACE IS HERE IS STILL A LITTLE ON THE IFFY SIDE. STILL...RAINFALL TOTALS OF TWO TO FOUR INCHES LOOK POSSIBLE LOCALLY...WHICH COULD BE OUR HEAVIEST EVENT RAINFALL OF 2006. MORE ON THIS POTENTIAL IN THE AFTERNOON DISCUSSION. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Oct 15, 4:58 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 458 AM CDT SUN OCT 15 2006 ALZ001>010-016-TNZ076-096-097-151800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 458 AM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A VERY DRY AIR MASS COUPLED WITH WINDS OF AROUND 10 MPH WILL CONTINUE TO RESULT IN A HIGHER THAN NORMAL FIRE DANGER THROUGH THIS AFTERNOON. EXTREME CAUTION IS ADVISED FOR ANY OUTDOOR BURNING. A STORM SYSTEM WILL APPROACH THE REGION FROM THE SOUTHWEST...WITH INCREASING CLOUDS EXPECTED BY TONIGHT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS FROM THE SHOALS AREA EXTENDING SOUTH ACROSS PORTIONS OF NORTHWEST ALABAMA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE STORM SYSTEM WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE TENNESSEE VALLEY BY MONDAY...CONTINUING INTO TUESDAY. EARLY INDICATIONS SUGGEST THAT HEAVY RAIN WILL BE THE PRIMARY THREAT WITH ANY STORMS...HOWEVER BRIEF STRONG WIND GUSTS ARE POSSIBLE WITH A FEW OF THE STORMS. A SECOND COLD FRONT WILL MOVE SOUTHEAST THROUGH THE TENNESSEE VALLEY ON THURSDAY...WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TROUTMAN
Nearby
Red Flag Warnings in Alabama, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.